Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2005, 5:28 PM CDT for Mayes County, Oklahoma. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 5:28 PM CDT (22:28 UTC)
- Expired
- Apr 5, 2005, 7:00 PM CDT
- In force
- 92 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Mayes County, OK
The radar
The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -649 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 052228 SVRTSA OKC097-060000- /O.NEW.KTSA.SV.W.0084.050405T2228Z-050406T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 528 PM CDT TUE APR 5 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAYES COUNTY IN NORTHEAST OKLAHOMA * UNTIL 700 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTH OF CHOUTEAU... MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHOUTEAU... LOCUST GROVE...PRYOR...SALINA...ADAIR...PENSACOLA AND LANGLEY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3609 9544 3607 9518 3651 9500 3652 9541 $$
4 follow-up statements
000 WWUS54 KTSA 052250 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT TUE APR 5 2005 OKC097-060000- /O.CON.KTSA.SV.W.0084.000000T0000Z-050406T0000Z/ MAYES OK- 550 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR MAYES COUNTY... AT 546 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF MAZIE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL WAS REPORTED IN MAZIE. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOCUST GROVE... PRYOR...SALINA...ADAIR...STRANG...PENSACOLA AND LANGLEY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTHWESTERN ARKANSAS AND EASTERN OKLAHOMA. LAT...LON 3609 9544 3607 9518 3651 9500 3652 9541 $$
000 WWUS54 KTSA 052320 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT TUE APR 5 2005 OKC097-060000- /O.CON.KTSA.SV.W.0084.000000T0000Z-050406T0000Z/ MAYES OK- 620 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR MAYES COUNTY... AT 616 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT WAS PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 2 MILES NORTHWEST OF SALINA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ADAIR... STRANG...SPAVINAW...PENSACOLA AND LANGLEY. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3609 9539 3607 9513 3651 9500 3645 9529 $$
000 WWUS54 KTSA 052334 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 634 PM CDT TUE APR 5 2005 OKC097-060000- /O.CON.KTSA.SV.W.0084.000000T0000Z-050406T0000Z/ MAYES OK- 634 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR MAYES COUNTY... AT 629 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF PENSACOLA...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3620 9525 3623 9508 3651 9500 3652 9523 $$
000 WWUS54 KTSA 060000 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 700 PM CDT TUE APR 5 2005 OKC097-060010- /O.EXP.KTSA.SV.W.0084.000000T0000Z-050406T0000Z/ MAYES OK- 700 PM CDT TUE APR 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MAYES COUNTY EXPIRED AT 700 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM. LAT...LON 3620 9525 3623 9508 3651 9500 3652 9523 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 5:28 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 5, 5:28 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 528 PM CDT TUE APR 5 2005 .MESOSCALE DISCUSSION... THREE HOUR SURFACE PRESSURE FALLS OVER SE OKALHOMA...AHEAD OF THE SOUTHEAST BOUND SURFACE LOW CONTINUE TO SUPPORT BACKED AND GUSTY SURFACE WINDS AND SR-HELICITY TO THE LCL FROM 150 TO 300 M2/S3 IN MUCH OF SE OKLAHOMA AND WEST-CENTRAL ARKANSAS. THIS WILL SUPPORT CONTINUED LOW-LEVEL MESOCYCLONES. CELL INTERACTIONS CONTINUE TO BE DISRUPTIVE TO THE TORNADO PROCESS...BUT STORM-SCALE AFFECTS CAN CHANGE QUICKLY AND SOME TORNADO THREAT WILL CONTINUE WITH THE STRONGER CELLS. THE CELL MOVING INTO LATIMER COUNTY HAS SHOWN MORE PROLONGED SUPERCELL CHARACTERISTICS AND WILL BE MONITORED CLOSELY FOR AN INCREASED TORNADO THREAT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR THE AREA FROM INTERSTATE 40 NORTH TO THE KANSAS BORDER. TORNADO WATCH UNTIL 9 PM FOR THE AREA SOUTH OF INTERSTATE 40. AR...TORNADO WATCH SEBASTIAN COUNTY UNTIL 9 PM. SEVERE THUNDERSTORM WATCH FOR THE REMAINDER OF NORTHWEST ARKANSAS UNTIL 9 PM. &&
Hazardous weather outlook, Apr 5, 3:30 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE APR 5 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
330 PM CDT TUE APR 5 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....SOUTHEAST OKLAHOMA
ONSET....AFTER 300 PM.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 300 PM.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=60.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
THUNDERSTORMS HAVE ERUPTED THIS AFTERNOON ALONG AND AHEAD OF A
DRYLINE MOVING FROM CENTRAL OKLAHOMA INTO EASTERN OKLAHOMA. THE
THUNDERSTORMS WERE QUICKLY FORMING INTO A SQUALL LINE THAT WILL
TRACK EASTWARD ACROSS THE AREA THROUGH THE EVENING WITH THE THREAT
FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST
TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY
EVENING WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.
THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY
DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 5, 4:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 E BARTLESVILLE 36.75N 95.96W
04/05/2005 0.88 INCH WASHINGTON OK AMATEUR RADIO
&&
SFPLocal storm report, Apr 5, 4:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL AVANT 36.49N 96.06W
04/05/2005 1.00 INCH OSAGE OK PUBLIC
&&
SFPLocal storm report, Apr 5, 4:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL SAVANNA 34.83N 95.84W
04/05/2005 0.88 INCH PITTSBURG OK FIRE DEPT/RESCUE
&&
SFPLocal storm report, Apr 5, 5:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL OWASSO 36.27N 95.85W
04/05/2005 0.75 INCH TULSA OK AMATEUR RADIO
&&
SFPLocal storm report, Apr 5, 5:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL HITCHITA 35.52N 95.75W
04/05/2005 0.75 INCH MCINTOSH OK TRAINED SPOTTER
&&
SFPLocal storm report, Apr 5, 5:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 4 NE WANN 36.96N 95.75W
04/05/2005 1.00 INCH NOWATA OK PUBLIC
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Apr 5, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 54 min |
| Apr 5, 2:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Apr 5, 3:04 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 5, 3:16 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| Apr 5, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 70 min |
| Apr 5, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 67 min |
| Apr 5, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 64 min |
| Apr 5, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 54 min |
| Apr 5, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 64 min |
| Apr 5, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 91 min |
| Apr 5, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 69 min |
| Apr 5, 4:22 PM CDT | Tornado Warning | TSA | Washington | 38 min |
| Apr 5, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 90 min |
| Apr 5, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 89 min |
| Apr 5, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 91 min |
| Apr 5, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Washington | 64 min |
| Apr 5, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 47 min |
| Apr 5, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 84 min |
| Apr 5, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 48 min |
| Apr 5, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 117 min |
| Apr 5, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 65 min |
| Apr 5, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
| Apr 5, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 88 min |
| Apr 5, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 83 min |
| Apr 5, 6:05 PM CDT | Tornado Warning | TSA | Pushmataha | 55 min |
| Apr 5, 6:10 PM CDT | Tornado Warning | TSA | Haskell | 50 min |
| Apr 5, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 83 min |
| Apr 5, 6:27 PM CDT | Tornado Warning | TSA | Choctaw | 66 min |
| Apr 5, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 47 min |
| Apr 5, 6:48 PM CDT | Tornado Warning | TSA | Sequoyah | 57 min |
| Apr 5, 6:51 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 54 min |
| Apr 5, 6:57 PM CDT | Tornado Warning | TSA | Pushmataha | 48 min |
| Apr 5, 6:57 PM CDT | Tornado Warning | TSA | Haskell | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.